Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 97, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 14, 2011, 3:29 AM EDT for Anne Arundel County, Charles County, Prince George's County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 3:29 AM EDT (07:29 UTC)
- Expired
- Aug 14, 2011, 6:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anne Arundel County, MD, Charles County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 66 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7399 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516 WGUS51 KLWX 140729 FFWLWX MDC003-017-033-141030- /O.NEW.KLWX.FF.W.0097.110814T0729Z-110814T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 329 AM EDT SUN AUG 14 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND... SOUTHERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND... CENTRAL CHARLES COUNTY IN SOUTHERN MARYLAND... * UNTIL 630 AM EDT * AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL ALONG A LINE EXTENDING FROM LONDONTOWNE AND SOUTH RIVER TO WALDORF...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN INCLUDE ANDREWS AFB...BOWIE...CLINTON...CROFTON...GREEN HAVEN... KETTERING...LA PLATA...LARGO...LONDONTOWNE...MARLTON... MILLERSVILLE...PAROLE...PASADENA...SEVERNA PARK...ST. CHARLES... UPPER MARLBORO...WALDORF AND WOODMORE. FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE... MATTAWOMAN CREEK IN PINEFIELD... ACTON ROAD AT MATTAWOMAN CREEK... BUMPY OAK ROAD AT MATTAWOMAN CREEK... POMFRET ROAD AT MATTAWOMAN CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... RAINFALL AMOUNTS OF ONE TO TWO INCHES HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA...AND ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3898 7650 3845 7702 3852 7720 3920 7652 $$ SBK
3 follow-up statements
890 WGUS71 KLWX 140833 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 433 AM EDT SUN AUG 14 2011 MDC017-140843- /O.CAN.KLWX.FF.W.0097.000000T0000Z-110814T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLES MD- 433 AM EDT SUN AUG 14 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CHARLES COUNTY... LAT...LON 3876 7695 3920 7652 3898 7650 3867 7681 $$ MDC003-033-141030- /O.CON.KLWX.FF.W.0097.000000T0000Z-110814T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ANNE ARUNDEL MD-PRINCE GEORGES MD- 433 AM EDT SUN AUG 14 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR SOUTHERN PRINCE GEORGES AND CENTRAL ANNE ARUNDEL COUNTIES... AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF PAROLE TO MARLTON...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDREWS AFB...UPPER MARLBORO...LARGO...KETTERING...WOODMORE...BOWIE... CROFTON...LONDONTOWNE...MILLERSVILLE...SEVERNA PARK...PASADENA AND GREEN HAVEN PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3876 7695 3920 7652 3898 7650 3867 7681 $$ SBK
583
WGUS71 KLWX 140932
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 AM EDT SUN AUG 14 2011
MDC003-033-141030-
/O.CON.KLWX.FF.W.0097.000000T0000Z-110814T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANNE ARUNDEL MD-PRINCE GEORGES MD-
532 AM EDT SUN AUG 14 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR EAST
CENTRAL PRINCE GEORGES AND CENTRAL ANNE ARUNDEL COUNTIES...
AT 530 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING TRAINING
NORTHEASTWARD ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LONDONTOWNE...BOWIE...CROFTON...PAROLE...MILLERSVILLE...SEVERNA PARK
AND PASADENA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR ESTIMATES AND SURFACE MEASUREMENTS INDICATE UP TO THREE INCHES
OF RAIN HAS FALLEN...AND AN ADDITIONAL INCH IS POSSIBLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3870 7686 3895 7677 3920 7652 3898 7650
3867 7681
$$
SBK453
WGUS71 KLWX 141022
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
622 AM EDT SUN AUG 14 2011
MDC003-033-141032-
/O.EXP.KLWX.FF.W.0097.000000T0000Z-110814T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANNE ARUNDEL MD-PRINCE GEORGES MD-
622 AM EDT SUN AUG 14 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM EDT FOR EAST CENTRAL
PRINCE GEORGES AND CENTRAL ANNE ARUNDEL COUNTIES...
LAT...LON 3870 7686 3895 7677 3920 7652 3898 7650
3867 7681
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 10:02 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Aug 13, 10:02 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1002 PM EDT SAT AUG 13 2011
.SYNOPSIS...
LOW PRESSURE OVER MICHIGAN WILL TRACK EAST TONIGHT AND SUNDAY...BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA. AN UPPER TROUGH OF LOW
PRESSURE MOVES THROUGH ON MONDAY BRINGING MORE SHOWERS. HIGH PRESSURE
BUILDS IN FOR MIDWEEK...BEFORE ANOTHER SYSTEM AFFECTS THE REGION
LATE IN THE WEEK.
&&
.NEAR TERM /OVERNIGHT/...
ATTM OUR EYES ARE ON THE LN OF RW/TRW S OF DC XTNDG INTO AUG/ROCK
COUNTIES. THESE HV BEEN TRACKING SLOWLY E INTO A VERY MOIST AIR
MASS BEING VERY EFFICIENT RAIN PRODUCERS. POPS WERE UPPED S OF DC
IN RESPONSE TO THIS.
THE MODELS ARE SHOWING A DECENT LULL IN PRECIP ALL NIGHT
LONG...THEN ANOTHER BATCH MOVING IN AROUND OR AFTER DAYBREAK. SUCH
THINGS LIKE TO HAPPEN EARLIER THAN THE MODELS DEPICT...SO I
SHIFTED ALL THE HIGHER POPS FORWARD A COUPLE HOURS TO ACCOUNT FOR
THIS.
LTL MVMNT IN TEMPS OVRNGT - LOWS IN 60S W OF I-95...L70 I-95
CORRIDOR AND E.
&&
.SHORT TERM /SUNDAY/...
FOR THE NERN CORNER OF THE CWA AM INCRSG THE POPS TO 100% AND
RAISING QPF HIGHER BASED ON 18Z MDLS.
SUSPECT SUNDAY WL BE CLOUDY AND WET. UPPER TROF WL BE BE
W OF THE APLCHNS BUT DEEPENING...AT SAME TIME A CSTL LOW WL BE
DVLPG. ERN PART OF THE CWA IS IN A SLT RISK...BUT SVR TSTM PSBLTY
WL BE DEPENDENT ON CLDS BRKG OUT...AND I'M UNSURE THERE'S GOING TO
BE MUCH IN THE WAY OF SUNNY BRKS DURG THE DAY. MODELS INDICATE 1
TO 2 INCHES OF RAIN OVER THE AREA...AND THERE WILL CERTAINLY BE
HIGHER AMOUNTS SOMEWHERE. SEE HYDROLOGY SECTION FOR ADDITIONAL
INFORMATION.
HV DROPPED TEMPS A FEW DEGS PREDICATED ON THE XPCTD DENSE CLD CVR.
HIGHS GNRLY ARND 80.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE/ASSOCIATED FRONT WORK THEIR WAY EAST OF THE BAY AND OFF
THE MID ATLANTIC COAST SUNDAY NIGHT. EXPECT NUMEROUS
SHOWERS/THUNDERSTORMS TO BE ONGOING SUNDAY EVENING THEN FOR ACTIVITY
TO DECREASE SOME IN COVERAGE OVERNIGHT. MAIN THREAT FROM EVENING
STORMS WILL BE HEAVY RAINFALL/LOCALIZED FLASH FLOODING BUT STRONG
GUSTY WINDS MAY STILL ALSO BE A CONCERN NEAR THE CHESAPEAKE BAY
AREA.
UPPER TROUGH MOVES ACROSS THE AREA ON MONDAY FOR MORE SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS. WITH PLENTY OF
CLOUDS/CONVECTION...DAYTIME MAXIMUM TEMPERATURES ARE EXPECTED TO BE
HELD DOWN SEVERAL DEGREES BELOW CLIMATOLOGY.
UPPER TROUGH WILL BE LURKING OFF THE MID ATLANTIC COAST ON TUESDAY.
COULD BE A FEW SHOWERS THAT ROTATE BACK INTO THE EASTERN PORTION OF
THE CWA ON TUESDAY...BUT TREND SHOULD BE FOR LOWER POPS THAN THE
PREVIOUS COUPLE OF DAYS.
WEAK SHORTWAVE RIDGE BUILDS IN FOR WEDNESDAY FOR WHAT MAY BE THE DRY
DAY OF THE WEEK. NEXT TROUGH IS POISED TO ROLL DOWN FROM THE
NORTHWEST...BRINGING UNSETTLED CONDITIONS LATE THURSDAY INTO FRIDAY.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THIS EVENING...THEN LOW CLOUDS AND FOG BUILD
IN...ESPECIALLY AT THE USUAL SUSPECTS /KCHO...KMRB...KIAD/. FOR
NOW...JUST BLANKETED SUNDAY WITH 6SM SHRA AND MVFR CIGS...BUT
WORSE CONDITIONS ARE POSSIBLE AT TIMES.
THERE IS A HIGH PROBABILITY OF SHRA/TSRA AFFECTING THE TERMINALS
SUNDAY EVENING. LOCAL IFR VSBYS/GUSTY WINDS MAY RESULT. CONVECTION
SHOULD WANE OVERNIGHT...BUT MVFR RESTRICTIONS ARE LIKELY AS LOW
LEVEL MOISTURE LINGERS. UPPER TROUGH BRINGS MORE SHRA/TSRA ON
MONDAY ESPECIALLY IN THE AFTERNOON...THEN IMPROVING CONDITIONS ARE
EXPECTED FOR THE MID WEEK.
&&
.MARINE...
SCA WILL CONTINUE THROUGH SUNDAY. BEST CHANCE FOR SCA CRITERIA
WINDS IS PROBABLY TONIGHT. TOMORROW IS QUESTIONABLE FOR WIDESPREAD
CRITERIA WINDS...BUT WINDS TO CRITERIA WOULD STILL OCCUR IN
SHRA/TSRA...SO LEFT THE SCA IN PLACE.
WITH LOW PRESSURE OVER THE AREA SUNDAY EVENING...GRADIENT SHOULD BE
WEAK ENOUGH TO PRECLUDE SCA. HOWEVER THERE WILL BE THUNDERSTORMS
AROUND THAT COULD PRODUCE STRONG GUSTY WINDS. MORE
SHOWERS/THUNDERSTORMS ARE EXPECTED ON MONDAY...THEN DRIER WEATHER
SHOULD MOVE IN FOR THE MID WEEK WITH NO FLAGS EXPECTED.
&&
.HYDROLOGY...
WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS ARE EXPECTED IN THE NEXT
36 HOURS. THE GOOD NEWS IS A LOT OF THAT RAIN WILL BE SPREAD OUT
OVER TIME...AND THEREFORE WOULD NOT POSE A WIDESPREAD FLOOD
THREAT. RIVERS AND STREAMS ARE ALSO EXTREMELY LOW GIVEN RECENT DRY
CONDITIONS...SO THAT FLOOD THREAT IS LOW AS WELL.
HOWEVER...LOCALLY HEAVY RAINFALL WILL OCCUR AND TRAINING OF STORMS
IS ALWAYS A THREAT. SO ISOLATED INSTANCES OF FLASH FLOODING ARE
EXPECTED. SOIL MOISTURE IS HIGHEST IN THE BALTIMORE METRO AREA
/AND THAT IS ONLY BEING ADDED TO TODAY/...SO IF THERE IS AN AREA
MORE PRIMED FOR IT...THAT WOULD BE IT. WILL NOT ISSUE A FLOOD
WATCH BUT WILL PASS ALONG THIS INFO FOR FUTURE SHIFTS.
&&
.TIDES/COASTAL FLOODING...
THE PERSISTENT SOUTHERLY FLOW AND FAVORABLE PORTION OF THE LUNAR
CYCLE ARE COMBINING TO ELEVATE WATER LEVELS LATE TONIGHT INTO SUNDAY
MORNING. ALREADY ISSUED THE ADVISORY FOR THE BAY. MODELS INDICATE
EASILY REACHING CRITERIA...ESPECIALLY FROM ANNAPOLIS NORTHWARD. HIGH
TIDES IN THAT AREA ARE BETWEEN 4 AM AND NOON. TIDAL POTOMAC IS
SLIGHTLY MORE UNCERTAIN...AND WE HAD A STORM COME THROUGH ON THE
UPPER TIDAL POTOMAC RIGHT AT LOW TIDE WHICH CONTAMINATED THE VALUE
MAKING IT TOUGH TO EXTRAPOLATE. WILL HOLD OFF ON ADVISORY THERE...AS
THE THREAT IS TWO HIGH TIDE CYCLES AWAY.
ALTHOUGH WINDS WILL TURN AND LIGHTEN SUNDAY NIGHT...GIVEN THE LUNAR
SITUATION...AND A LACK OF A STRONG PUSH OUTWARD...MINOR COASTAL
FLOODING MAINLY ON THE BAY CANNOT BE RULED OUT WITH THE HIGH TIDE
MONDAY MORNING. IF IT OCCURS...IT PROBABLY WOULD BE LESS THAN SUNDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...COASTAL FLOOD ADVISORY FROM 3 AM TO NOON EDT SUNDAY FOR MDZ007-
011-014-018.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ531>534-
537>543.
&&
UPDATE...WOODY!
PRVS...CJE/BPPHazardous weather outlook, Aug 13, 10:53 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1053 PM EDT SAT AUG 13 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141200- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1053 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY BELOW POOLES ISLAND AND FOR THE LOWER TIDAL POTOMAC RIVER. SOUTHERLY FLOW WILL INCREASE WATER LEVELS ACROSS THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE LATE TONIGHT ALONG THE WESTERN SHORE OF THE BAY. MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE LOWER TIDAL POTOMAC WITH THE HIGH TIDE CYCLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SMALL CRAFT ADVISORY CONTINUES THROUGH SUNDAY. MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE SUNDAY MORNING ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY. MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE UPPER TIDAL POTOMAC DURING THE SAME HIGH TIDE CYCLE. MINOR COASTAL FLOODING MAY ALSO BE POSSIBLE ON MONDAY WITH THE MORNING HIGH TIDE CYCLE. HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141200- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1053 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY EAST OF THE BLUE RIDGE. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.
In the hours before
Local storm report, Aug 14, 12:24 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1224 AM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 1 S GREENFIELD 37.92N 78.84W
08/14/2011 NELSON VA DEPT OF HIGHWAYS
ROCKFISH VALLEY HIGHWAY CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER LWX1101391
SBKLocal storm report, Aug 14, 12:28 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 AM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 1 S TYRO 37.81N 79.00W
08/14/2011 NELSON VA DEPT OF HIGHWAYS
CRABTREE FALLS HIGHWAY NEAR CUB CREEK ROAD CLOSED DUE
TO FLASH FLOODING.
&&
EVENT NUMBER LWX1101392
SBKSpecial weather statement, Aug 14, 2:54 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 AM EDT SUN AUG 14 2011
VAZ025-026-037-038-140745-
GREENE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
254 AM EDT SUN AUG 14 2011
...STRONG THUNDERSTORM TO AFFECT GREENE...ALBEMARLE...AUGUSTA AND
ROCKINGHAM COUNTIES...
AT 252 AM EDT...DOPPLER RADAR INDICATED SHOWERS PRODUCING VERY HEAVY
RAIN ACROSS WESTERN ROCKINGHAM AND AUGUSTA COUNTIES...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE CRIMORA...CROZET...GROTTOES AND FREE
UNION.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH WILL CAUSE CREEKS AND
STREAMS TO RISE TO NEAR BANKFUL. HEAVY RAIN WITH THIS ACTIVITY WILL
REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE SIGNIFICANT PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3789 7904 3791 7906 3789 7915 3796 7927
3848 7870 3825 7839 3799 7881 3804 7884
3803 7888 3795 7890 3793 7892 3793 7895
3788 7899
TIME...MOT...LOC 0652Z 227DEG 19KT 3804 7892
SBKSpecial weather statement, Aug 14, 3:06 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 AM EDT SUN AUG 14 2011
MDZ013-014-016-140800-
ANNE ARUNDEL MD-PRINCE GEORGES MD-CHARLES MD-
306 AM EDT SUN AUG 14 2011
...THUNDERSTORMS WITH VERY HEAVY RAIN TO AFFECT ANNE
ARUNDEL...PRINCE GEORGES AND CHARLES COUNTIES...
AT 305 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPED
ALONG A LINE EXTENDING FROM 2 MILES EAST OF CHELTENHAM TO 12 MILES
SOUTHWEST OF WELCOME...MOVING NORTHEAST AT 25 MPH.
THIS ACTIVITY IS TRAINING ACROSS THE SAME AREAS...AND IS PRODUCING
RAINFALL RATES OF UP TO 2 INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE LONDONTOWNE...ST. CHARLES...MARLTON...
WALDORF AND UPPER MARLBORO.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3888 7653 3835 7720 3864 7709 3917 7650
3917 7648
TIME...MOT...LOC 0705Z 217DEG 20KT 3874 7678 3834 7717
SBKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:06 AM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 54 min |
| Aug 14, 3:23 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Carroll, Frederick, Prince George's, City of Baltimore | 20 hr |
| Aug 14, 4:22 AM EDT | Special Weather Statement | LWX | Harford | 53 min |
| Aug 14, 10:08 AM EDT | Special Weather Statement | LWX | Baltimore, Harford, City of Baltimore | 52 min |
| Aug 14, 10:30 AM EDT | Special Weather Statement | LWX | Saint Mary's | 30 min |
| Aug 14, 11:28 AM EDT | Special Weather Statement | LWX | Harford | 62 min |
| Aug 14, 12:18 PM EDT | Flash Flood Warning | LWX | Baltimore, Harford, City of Baltimore | 2 hr |
| Aug 14, 4:57 PM EDT | Special Weather Statement | LWX | Allegany | 33 min |
| Aug 14, 5:31 PM EDT | Special Weather Statement | LWX | Allegany | 44 min |
| Aug 14, 5:56 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 49 min |
| Aug 14, 6:00 PM EDT | Special Weather Statement | LWX | Allegany | 45 min |
| Aug 14, 7:44 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 42 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.